Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 7, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Feb 11, 2011, 10:33 AM EST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2011, 10:33 AM EST (15:33 UTC)
- Expired
- Feb 12, 2011, 9:40 PM EST
- In force
- 35 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
631 WHUS72 KMLB 111533 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1033 AM EST FRI FEB 11 2011 ...EXPECT FRESHENING NORTHWEST TO NORTH WINDS WITH BUILDING SEAS THIS AFTERNOON THROUGH SATURDAY... .LOW PRESSURE DEVELOPING EAST OF CENTRAL FLORIDA WILL MOVE NORTHEAST THROUGH TONIGHT. A SLIGHT SURGE IN NORTHWEST WINDS BEHIND THE DEPARTING LOW WILL CAUSE SEAS TO BUILD TO HAZARDOUS LEVELS...ESPECIALLY IN THE GULF STREAM. AMZ570-572-575-130300- /O.NEW.KMLB.SC.Y.0007.110211T1533Z-110213T0300Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 1033 AM EST FRI FEB 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST SATURDAY. * WINDS AND SEAS: SEAS WILL BUILD TO AROUND 7 FEET THIS AFTERNOON AND UP TO 8 FEET TONIGHT AND SATURDAY...BEFORE DIMINISHING LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CRISTALDI
2 follow-up statements
273 WHUS72 KMLB 120925 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 425 AM EST SAT FEB 12 2011 ...EXPECT FRESHENING NORTHWEST TO NORTH WINDS WITH BUILDING SEAS THIS AFTERNOON THROUGH SATURDAY... .LOW PRESSURE DEVELOPING EAST OF CENTRAL FLORIDA WILL MOVE NORTHEAST THROUGH TONIGHT. A SLIGHT SURGE IN NORTHWEST WINDS BEHIND THE DEPARTING LOW WILL CAUSE SEAS TO BUILD TO HAZARDOUS LEVELS...ESPECIALLY IN THE GULF STREAM. AMZ555-130900- /O.EXB.KMLB.SC.Y.0007.000000T0000Z-110213T0900Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 425 AM EST SAT FEB 12 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SUNDAY. * WINDS AND SEAS: NORTH WINDS OF 15 TO 20 KNOTS WITH SEAS BUILDING TO AROUND 7 FEET TODAY. CONDITIONS SLOWLY IMPROVING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ570-572-575-130900- /O.EXT.KMLB.SC.Y.0007.000000T0000Z-110213T0900Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 425 AM EST SAT FEB 12 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST SUNDAY. * WINDS AND SEAS: NORTH WINDS AROUND 20 KNOTS WITH SEAS BUILDING TO AROUND 8 FEET TODAY. CONDITIONS SLOWLY IMPROVING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
924 WHUS72 KMLB 130240 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 940 PM EST SAT FEB 12 2011 AMZ555-570-572-575-130345- /O.CAN.KMLB.SC.Y.0007.000000T0000Z-110213T0900Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 940 PM EST SAT FEB 12 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 11, 10:00 AM EST, 33 minutes earlier.
Area forecast discussion, Feb 11, 10:00 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EST FRI FEB 11 2011
.DISCUSSION...
CURRENT...SFC COLD FRONT LIES JUST SOUTH OF THE FL KEYS...BUT THEN
BENDS NWD ACROSS GRAND BAHAMA ISLAND INTO A DVLPG SFC TROUGH/LOW
NEAR NOAA BUOY 41010. WIDESPREAD OVC LOW CLOUDS COVER THE CWA WITH
SOME OCNL MID/HIGH CLOUDS CASTING SHADOWS ON THE LWR DECK AS THEY
STREAM OVHD IN STRONG MID-UPR LVL FLOW. KMLB/TPBI SHOW AREA OF LGT
RAIN/DRIZZLE CONTINUING OVER FROM SOUTH FL NEWD INTO OUR SERN 3 COS.
TODAY...SFC LOW OFFSHORE ECFL COAST WILL LIFT OFF TO THE NW BY THIS
AFTN. THIS WILL DRAG A SURGE OF DRIER CONTINENTAL AIR SWD INTO THE
CWA...WITH SOME BREAKS IN THE LOW CLOUDS DVLPG LATE AFTN/PRIOR TO
SUNSET ACROSS THE FAR NORTH...BUT REMAINING CLDY TO THE SOUTH. CLDS
WILL HOLD TEMPS DOWN IN THE 50S THROUGH EARLY AFTN AND ONLY REACHING
L60S NORTH...AND MID TO PSBL U60S FAR SOUTH.
MADE SOME ADJUSTMENTS TO THE GRIDS TO LOWER MAX TEMPS BY ABOUT A CAT
AREAWIDE...AND LIMIT DCRS IN CLOUDS TO THE FAR NORTH...AND NOT QUITE
AS MUCH AS PREV INDICATED. WILL WORD SKIES OVER THE NORTH AS SHOWING
BREAKS OF SUN LATE OR VERBIAGE TO THAT EFFECT.
&&
.AVIATION...CIGS HAVE REMAINED ALONG CUSP OF IFR/MVFR (FL007-010)
SINCE A FEW HRS BEFORE SUNRISE WITH SPOTTY -DZ AND AREAS OF BR IN
MANY LOCALES. EXPECT CIGS TO GRDLY LIFT INTO MVFR CAT OVER THE NEXT
COUPLE HRS...BUT PROBABLY STAYING OVC AOB FL020 FOR MOST OF THE DAY
OVER ALL BUT THE FAR NRN (DAB/LEE AND PSBLY SFB) SITES...WHERE CONDS
COULD IMPROVE TO BKN020-030 TO LCLY SCT CLDS LATE. WILL SEE LOW CLD
CIGS BREAK UP N-S OVERNIGHT AS DRIER LOW LEVEL AIR SURGES INTO CWA
BEHIND DEPARTING ATLC LOW PRES.
&&
.MARINE...ALTHOUGH PRESENCE OF INVERTED TROUGH IS KEEPING WINDS S/SE
AT 41010...THINK IT'S AXIS IS EAST OF 60NM OFFSHORE. BASED ON WINDS/
SEAS AT 41009 (15-18KT AND 6-6.5FT)...THINK IT'S SAFE TO ASSUME THAT
NW-N FLOW IS PUSHING SEAS TO 7FT IN THE GULF STREAM...AND THAT CONDS
WILL SPREAD SOUTH FROM THIS AFTN ONWARD AS THE ATLC LOW SPINS UP AND
LIFTS OUT. HAVE COORD WITH JAX ON ISSUING SCA FOR THE 20-60NM LEGS
WITH THE MID MORNING PKG...AND CONTINUING THROUGH 03Z SUN (10 PM SAT
NGT).
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON UNTIL 6 PM SATURDAY FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN
LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM SATURDAY FROM FLAGLER BEACH
TO JUPITER INLET 20 TO 60NM OFFSHORE.
&&
SHORT TERM/AVIATION...CRISTALDI
LONG TERM/IMPACT WEATHER UPDATES....MOSESHazardous weather outlook, Feb 11, 3:53 AM EST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 353 AM EST FRI FEB 11 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-111500- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 353 AM EST FRI FEB 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... SMALL CRAFT SHOULD EXERCISE CAUTION OFFSHORE FOR NORTH TO NORTHWEST WINDS 15 KNOTS AND GUSTY WITH SEAS UP TO 6 FEET OVER THE GULF STREAM. SEAS ARE FORECAST TO BUILD INTO TONIGHT AND SMALL CRAFT ADVISORIES MAY BECOME NECESSARY BY LATER TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MUCH DRIER AIR SATURDAY THROUGH MONDAY WILL BRING AN INCREASED FIRE WEATHER CONCERN DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ESPECIALLY ACROSS THE INTERIOR SECTIONS. BOATING CONDITIONS WILL FURTHER DETERIORATE SATURDAY WITH NORTH WINDS OF 15 TO 20 KNOTS AND BUILDING SEAS. GRADUAL IMPROVEMENT TO CONDITIONS WILL OCCUR STARTING SUNDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GLITTO
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:56 AM EST | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 38 hr |
| Feb 11, 2:21 PM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.